| Catalog Number |
319214A |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the user tried to drain the water during a cuff check of the foley catheter but had to pull the plunger quite hard to drain the water.All of the water had been extracted when the cat was left in the care of the owner, but when we tested it ourselves, it was still quite difficult to extract.The facility tried using other syringes and it was the same.
Additional Manufacturer Narrative
The complete initial reporter's facility name is (b)(6).The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
The reported event is confirmed via capa associated.This is addressed by capa 12474540.The photo sample was returned and could not be evaluated for the reported failure.Received a 3 way temperature sensing catheter with cut portion of inlet tubing and a straight tipped syringe.Inflated the catheter balloon with 10 ml of methylene blue solution using the returned syringe and the catheter was allowed to rest with no observed leaks.Attempted to deflate the balloon and only 3 ml of solution could be withdrawn.Using the in-house syringe, balloon passively deflated in 5 min 5 sec.Replaced the inflation valve with an in house inflation valve and reattempted deflation.Using returned syringe only 3 ml of solution could be withdrawn.Using in house syringe, balloon deflated in 3 min 54 sec.No cuffing noted.The reported event is confirmed against the returned syringe.Capa 12474540 identified the root cause of this failure as a combination of three (3) factors; provided water syringe does not meet user expectation for smooth engagement with the valve and no instructions are provided in the japanese ifu for aspirating to assist in deflation, deflation time or take off force criteria or specification to deflate the catheter has not been determined and it is unknown for the customers, inadequate process qualification performed with change in syringe supplier and mold change.Risk review, labeling review, and dhr review are not required as event has already been investigated per capa 12474540.Refer to capa 12474540 for further details.Correction: d, f, h.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.